Probably for about the past 2 years I have been experiencing nocturnal episodes of severe cold intolerance, nausea and vomiting, sweating and palpitations. I am a 49 year old female. I have not yet experienced any menstrual changes. I first thought I had a GI bug but it continued to occur every few months, very sporadically and the pattern was the same. It always lasts about 6 hours and stops as abruptly as it starts and it always occurs at night. I have never experienced panic attacks, not do I have any psych history. I have had a complete GI work up including 2 upper endoscopies - which only showed mild "chemical" erosion probably due to ibuprofen use; a colonoscopy - neg. for tumors but was unable to proceed past the hepatic flexure due to spasms. Also a finding of adhesions likely due to two previous c/s. After these episodes I am left feeling exhausted and down for a couple days. My baseline is very energetic. I work, have 3 kids and due pilates and run or walk for exercise. For the past couple of months these episodes have been much more frequent, about 2-3 times per week and really disruptive to my life. This is not normal yet all testing so has been completely normal. In addition to the previous tests mentioned, I have had an abdominal CT with contrast; an abd. u/s; pelvic u/s and head CT. Blood work for CBC; electrolytes; thyroid; free T4; liver function; FSH; LH. I have just had a 24 hr urine for VMA and catecholomines which I do not yet have results. The only abnormal finding to date is a low vit. D (20). I have ruled out all GI disorders including celiac. I am Gluten sensitive and avoid all gluten. I am 5'2"; 118lbs and a non-smoker. I occasionally drink alcohol, however, even one glass of wine will tend to trigger symptoms, but not always. There are no identifiable triggers. I take omeprazole 20mg daily; hctz 12.5mg daily (not HTN but for fluid retention) and a probiotic daily. My weight had previously been around 123lbs and dropped as low as 114lbs and is now back to 118. The only was I can describe these symptoms is it feels like an intense adrenaline surge in my gut almost like being startled but it lasts for hours without relent. Anti emetics have been completely ineffective. The one thing that will shorten the duration of symptoms is .5mg of lorazepam, which I will not take unless I'm desperate. Please help.
How's your heart rate during these?? If it's extremely fast, they may try having you wear a Holter monitor for a few days. Only thing I can think of is maybe SVT (supra ventricular tachycardia) maybe. Some people have episode of their heart beating extremely fast, over 180 beats per minute and it could cause the symptoms you talk of. Try seeing a cardiologist or bring this up to what doctor you're seeing or go to ER at the beginning of the episode. To me, I think heart related.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.